Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 45, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 25, 2014, 8:14 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2014, 8:14 PM EST (01:14 UTC)
- Expired
- Dec 26, 2014, 4:31 AM EST
- In force
- 8 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
287 WHUS72 KKEY 260114 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 814 PM EST THU DEC 25 2014 GMZ031>035-042>044-052>055-072>075-261000- /O.NEW.KKEY.SC.Y.0045.141226T0114Z-141226T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 814 PM EST THU DEC 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL ADJACENT AND OFFSHORE WATERS SURROUNDING THE FLORIDA KEYS...INCLUDING FLORIDA BAY. * WINDS AND WAVES...NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED OVERNIGHT...WITH SEAS UP TO 7 FEET IN THE GULF STREAM AND OFFSHORE GULF WATERS AWAY FROM MAINLAND MONROE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
1 follow-up statement
880 WHUS72 KKEY 260931 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 431 AM EST FRI DEC 26 2014 GMZ031>035-042>044-052>055-072>075-261045- /O.CAN.KKEY.SC.Y.0045.000000T0000Z-141226T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 431 AM EST FRI DEC 26 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FOR ALL ADJACENT AND OFFSHORE WATERS SURROUNDING THE FLORIDA KEYS...INCLUDING FLORIDA BAY. BOATERS IN THE FLORIDA STRAITS SHOULD EXERCISE CAUTION THIS MORNING UNTIL WINDS AND SEAS SUBSIDE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 2:48 PM EST, 5 hours 26 minutes earlier.
Area forecast discussion, Dec 25, 2:48 PM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 248 PM EST THU DEC 25 2014 .DISCUSSION... CURRENTLY - HIGH PRESSURE IS CONSOLIDATING OVER THE SOUTHEASTERN UNITED STATES...AS A COOL AIR IN WAKE OF THIS MORNINGS COLD FRONT CONTINUES TO FLOW SOUTHWARD THROUGH THE KEYS. WINDS ARE QUITE VARIABLE ACROSS THE SERVICE AREA...WITH WINDS 10 TO 15 KNOTS IN THE LEE OF SOUTH FLORIDA...BUT CLOSER TO 20 KNOTS OVER OUR WESTERN ZONES. RESIDUAL WEAK SHOWER ACTIVITY REMAINS ACROSS THE OUTER EASTERN FLORIDA STRAITS AS THE SURFACE FRONTAL BOUNDARY BEGINS TO DECAY. SKIES HAVE BEEN QUITE VARIABLE THIS AFTERNOON...WITH PERIODS OF MOSTLY CLEAR SKIES...MIXED WITH OVERCAST PERIODS. THIS IS DUE TO A STILL SATURATED AND FAST VEERING FLOW THROUGH THE LOWER LEVELS...CONTRIBUTING TO THE DEVELOPMENT OF LOW ALTO DECKS. THE KEYS THEMSELVES HAVE BEEN RAIN FREE THROUGH THE AFTERNOON. DESPITE THE PASSAGE OF THE COLD FRONT...COLD AIR ADVECTION WAS WEAK...AND WATER TEMPERATURES ARE WARM. AS A RESULT...TEMPERATURES WERE ABLE TO REACH INTO THE LOW TO MID 70S. DEW POINTS HAVE LINGERED IN THE MID 60S. FORECAST - WINDS ARE EXPECTED TO INCREASE OUT OF THE NORTH...BECOMING BREEZY ACROSS MUCH OF THE FORECAST AREA...THEN TURN NORTHEAST TOWARDS MORNING AS THE PREVIOUSLY MENTIONED HIGH OVER THE SOUTHEASTERN UNITED STATES EXPANDS EASTWARD. THE GRADIENT WILL RELAX TOWARDS MORNING...AND WINDS WILL SLACKEN OUT OF THE NORTHEAST TO EAST TOWARDS MORNING. NO COLD AIR ADVECTION IS EXPECTED TONIGHT...AND TEMPERATURES WILL BE LUCKY TO DIP MUCH BELOW 60. LOWER LEVEL VEERING THROUGH A STILL SATURATED LAYER MAY PROVIDE ENOUGH FORCING FOR A FEW SHOWERS OVERNIGHT. RESIDUAL LOW LEVEL MOISTURE WILL WASH OUT AND LIFT NORTH OF OUR AREA ON FRIDAY...AND THE WIND PROFILE WILL WEAKEN AND BECOME LESS ORGANIZED AS LOW LEVEL HIGH PRESSURE BECOMES BETTER ESTABLISHED OVER EXTREME SOUTH FLORIDA AND THE BAHAMAS. A CLEARING AND WARMING TREND WILL SET UP WITH WINDS LIGHT TO GENTLE MAINLY OUT OF THE EAST. EXPECT TEMPERATURES TO BE NEAR OR SLIGHTLY ABOVE NORMAL ON FRIDAY WITH DEW POINTS IN THE MID TO UPPER 60S. THE SURFACE HIGH TO OUR NORTH WILL SETTLE SOUTHEASTWARD AND ELONGATE EASTWARDS INTO THE ATLANTIC OVER THE WEEKEND INTO EARLY NEXT WEEK. GENTLE TO MODERATE EAST WINDS WILL GRADUALLY FADE OUT AND TREND MORE EAST SOUTHEAST THROUGH THIS PERIOD. HIGHS AND LOWS WILL GRADUALLY GLIDE UPWARDS. DEEP LAYERED RIDGING ACROSS THE AREA WILL KEEP POPS OUT OF THE FORECAST. && .MARINE... WINDS WILL BECOME MORE UNIFORMLY MODERATE TO FRESH OUT OF THE NORTH THIS EVENING AS HIGH PRESSURE CONSOLIDATES OVER THE SOUTHEASTERN UNITED STATES. THIS HIGH WILL EXPAND EASTWARD LATER IN THE NIGHT AND WINDS WILL SWING NORTHEASTERLY...THEN RELAX TOWARDS DAY BREAK AS THE LOCAL PRESSURE GRADIENT RELAXES. THEREAFTER...THE PREVIOUSLY MENTIONED HIGH WILL SETTLE SOUTHEASTWARD AND ELONGATE EASTWARD THIS WEEKEND INTO NEXT WEEK...RESULTING IN A GRADUAL VEERING AND SLACKENING OF SURFACE WINDS. && .AVIATION... VFR CONDITIONS EXPECTED THIS AFTERNOON AT THE KEY WEST AND MARATHON TERMINALS. NORTH WINDS AT AROUND 10 KNOTS WITH GUSTS UP TO 18 KNOTS ARE EXPECTED AT MARATHON WITH FEW KNOTS HIGHER AT KEY WEST...SHIFTING FROM THE NORTHEAST LATER TONIGHT. MVFR CIGS ARE POSSIBLE LATER TONIGHT ACROSS THE KEYS. TIMING IS UNCERTAIN AND WILL BE ADDRESSED WITH AMENDMENTS...AS NECESSARY. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1989...KEYS RESIDENTS HAD AS CLOSE AS THEY HAVE EVER GOTTEN TO A WHITE CHRISTMAS...WITH A LOW TEMPERATURE OF 46F AND A HIGH TEMPERATURE OF ONLY 54F...BOTH DAILY RECORDS. ALSO IN 1873...THE DAILY RECORD RAINFALL OF 2.33" WAS RECORDED. && .PRELIM POINT TEMPS/POPS... KEY WEST 69 79 73 80 / 20 20 10 - MARATHON 69 79 72 80 / 20 20 10 - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....KN DATA COLLECTION.......FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 25, 6:00 AM EST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST THU DEC 25 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EST THU DEC 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.